IJPAM: Volume 67, No. 2 (2011)

ON THE SECANT VARIETIES OF WEAKLY
$0$-DEFECTIVE PROJECTIVE VARIETIES

E. Ballico
Department of Mathematics
University of Trento
38 123 Povo (Trento) - Via Sommarive, 14, ITALY
e-mail: ballico@science.unitn.it


Abstract.Let $X\subset \mathbb {P}^n$ be an integral non-degenerate subvariety, which is weakly $0$-defective, i.e. such that its dual variety is not a hypersurface. Here we prove that in many cases the secant varieties of $X$ have the expected dimension.

Received: August 18, 2010

AMS Subject Classification: 14N05

Key Words and Phrases: ranks, weak defectivity, secant variety

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2011
Volume: 67
Issue: 2